MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BLUE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. BLUE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE
Catalog Number ECR45B
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, after a fire, noted the staples malformed.Due to no abnormality of leakage testing, the surgeon did not reinforce the anastomosis with suture and completed the procedure.In the 2nd day after the procedure, noted the drainage was abnormal with red color and estimated that the anastomosis was leaked.The patient is waiting for the re-operation so far.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/1/2025.D4: batch # unk.The manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was a reoperation completed? if so, what was observed at re-operation? -yes.Malformed staples.Please confirm if this was an anastomotic leak or air leak? -air leak.What were the indications for surgery? -unknown.Did the patient receive any preoperative chemotherapy or radiation? -unknown what is the product code of the device that was utilized in the surgery? -ec45a and ecr45b.What is the lot/batch number? -unknown were there any issues experienced with the device in the initial surgical procedure? -no what healthcare professional fired the device and what is his/her experience with the device? -good experience did the healthcare professional wait 15 seconds after closing the device before firing? -no were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? -no were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.-malformed staples what color reloads were used and what was the sequence of the firings? -blue was a leak test performed? if so, what type and what was the result? -yes.Water was used and no leak was noted.Was the staple line visualized endoscopically during the initial surgical procedure? -yes how many days postoperative did the leak occur? -second day after the surgery.How was the leak identified? -the drainage was abnormal with red color.What was observed at the site of the leak upon reoperation? -malformed staples.How was the leak addressed? -suture sewing.What is the current status of the patient? -good.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLUE RELOAD FOR ECHELON 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21944717
Report Number3005075853-2025-03244
Device Sequence Number18238192
Product Code GDW
UDI-Device Identifier10705036001720
UDI-Public(01)10705036001720(17)280131(10)318C63
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR45B
Device Lot Number318C63
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown